Adapin; Novoxapin; Sinequan; Triadapin
This is poisoning from an overdose of Doxepin.
This list may not be all inclusive.
- Body as a whole o Dry mouth o Urinary hesitancy o Muscle rigidity o Convulsions o Shock o Incoordination
- Respiratory o Breathing slowed and labored
- Eyes, ears, nose, and throat o Blurred vision o Photosensitivity o Ringing in the ears
- Gastrointestinal o Vomiting o Nausea o Constipation o Unpleasant taste
- Heart and blood vessels o Irregular heartbeat o Low blood pressure
- Nervous system o Drowsiness o Headache o Confusion o Stupor o Coma o Agitation o Restlessness
Call Poison Control.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Use activated charcoal.
- Use gastric lavage.
- Monitor vital signs (temperature, pulse, rate of breathing, blood pressure).
- Maintain the airway.
- Replace fluids if appropriate.
- Treat the symptoms.
The amount swallowed and the time before appropriate therapy is initiated usually determine the final outcome. Patients have died as late as 72 hours after an overdose ingestion. The sooner therapy is applied, the greater the chance of a positive outcome.
Diseases and Conditions Center
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.